update on meeting with Residential Treatment Center (RTC) psychiatrist

Discussion in 'General Parenting' started by crazymama30, Dec 9, 2011.

  1. crazymama30

    crazymama30 Active Member

    So I met with psychiatrist and difficult child yesterday, it was the first time I had met with psychiatrist with difficult child present. Before difficult child came in, I mentioned the tics and the leg movement. She agreed it could be the seroquel, and then tells me she increased the seroquel Wednesday and added 25mg in the morning and 25mg at noon as he was so hyperverbal (which he was and still is). I told her about difficult child's history of having his eyebrows "disapear" and how he had circular round bald patches on his head. That he was checked out by a dermatologist and no medical reason was found for it, so we assumed he pulled his hair out, especially because this would happen at times when he was not doing well emotionally. She agreed it sounded like it was trichitillomania. She asked me how I thought he was doing? I said he is not emotionally stable.

    difficult child came in. The throat clearing was very noticable at first, and when he calmed down and relaxed it got much better (this was not the case before, it was there all the time.). psychiatrist mentioned the possibility of him pulling his eyebrows out and he had a meltdown. Sobbing and immediately lost control. The throat clearing came back big time. Once he calmed down, it got better.

    psychiatrist is decreasing his night dose of seroquel from 300mg to 150mg, and keeping the morning and afternoon doses. Sounds ok.

    I wonder if the dose of the seroquel, when it was at a lower dose, was too low and his anxiety was worse so the tics were worse? We will see how he is next week. I will go up on Monday as it is his birthday, and Thursday for psychiatrist appointment and for an IPC meeting. He will see his dad on Sunday, so I am interested to see how he is Monday after that. On Monday I want to see if we can use one of the meeting rooms so we can have a mini birthday celebration, I will get some cupcakes and sodas and a pizza and we will open presents and maybe play a game or two.

    I am continueing to see some progress in some areas, it is hard as in some ways he is better and in some ways he is worse. I can see that he is learning some skills there, but stability wise? He is so not even close yet. I am grateful that they are going slow with his medication changes, and only making one change at a time. I wish the psychiatrist would communicate with me better, but at least I can be there when she sees him or meet with her afterward. I think he is going to be there longer than I ever thought, it is hard to realize that he has been gone just over a month already, and I see another month or more in the future. I miss my little boy, but hope that this realy helps us.

    I think one thing that will come of this stay, is that difficult child will have a whole new perspective on how lucky he is to have a family. So many of the kids are foster kids. One of his buddies up there went for an overnight visit with a possible foster mom, and apparently according to difficult child it was not going to work out so the kiddo is back at Residential Treatment Center (RTC) with no possiblity of a family. That must be heart breaking.
     
  2. buddy

    buddy New Member

    I'm glad you got to talk to psychiatrist a little more. It seems so different to me to not have more in person talk without difficult child, making a plan etc. I am paying so much attention to how things are going because I can see maybe some day being in your shoes. I just can't imagine, because even the three weeks Q was in a hospital I hated having different docs, even though the main one was really good. Did they make that change (the last increase) again without telling you? So happy she listened to you and I hope this helps the tics. Do they bother him?

    Do they tell you how long they think it will take overall before he comes home...

    Hoping it goes well and you get some answers
     
  3. crazymama30

    crazymama30 Active Member

    yep, they made the last change without telling me. I am not sure if they can change doses on existing medications without notifying me. I need to find that out. The tics really do not seem to bother him much, but he is so amped up he does not really even notice that he does it.

    Nope, no plans for Difficult Child yet. My private insurance is being great, no needs to Difficult Child because of that and he is not stable so we have not even talked about it yet. I talked to his case manager at my private insurance, and since there is no day treatment at home for him to transition to? She wants to be sure he is ready to come home when he Difficult Child's.

    difficult child has seen the same doctor in Residential Treatment Center (RTC), they are good about that. I just don't have the same trust with her as I did with the psychiatrist at other Residential Treatment Center (RTC) and with psychiatrist at home.
     
  4. pepperidge

    pepperidge New Member

    Well, sounds like it went ok. I know that when my youngest started on stimulants as a grade schooler he developed tics. So we took him off. then on Abilify he developed some wierd tic like movements in the face--psychiatrist said wasn't TD but I wondered. Anyway, now that he is off Abilify all the wierd stuff is goine. He restarted stims in 7 th grade, so far we haven't seen tics.

    I wonder if it Concerta that is causing some of what you are seeing? Are you sure it is tics and not TD?

    I'm with you, have to wonder what this cocktail of medications is doing.

    I'm glad they are not thinking d/c anytime soon. Too bad you can't have some kind of conference call with your current psychiatrist, old psychiatrist and Residential Treatment Center (RTC) psychiatrist.
     
  5. Wiped Out

    Wiped Out Well-Known Member Staff Member

    It does sound like things went o.k. It is good they are only making one change at a time so they can really see how he is being affected. The tics can be scary. I remember when difficult child was on abilify and did develop the TD along with other tics. When he came off the abilify it did stop.

    I know this separation is so difficult but hold on to the fact that you are doing what is best for him right now. I do think that developing a deeper appreciation for family will be a good thing as well. Sending gentle hugs and keeping you both in my prayers.
     
  6. JJJ

    JJJ Active Member

    Check and see what you signed. At some RTCs and phosps I signed something like "Seroquel to start at 125mg/day and be increased, if deemed necessary by doctor, to a maximum of 500mg/day" Then they could tinker within that range without calling me every day.
     
Loading...